Alert archive / South Dakota / Frost Advisories in 2015
Frost Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at May 11, 2015, 2:54 PM CDT for 9 counties in South Dakota. It took effect at May 12, 2015, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2015, 2:54 PM CDT (19:54 UTC)
- In effect from
- May 12, 2015, 3:00 AM CDT
- Expired
- May 12, 2015, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Beadle County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Jerauld County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 147 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WWUS73 KFSD 111954 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 254 PM CDT MON MAY 11 2015 SDZ038-050-052-053-057>059-063-064-120400- /O.NEW.KFSD.FR.Y.0001.150512T0800Z-150512T1300Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 254 PM CDT MON MAY 11 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. * WEATHER CONDITIONS...TEMPERATURES WILL COOL INTO THE LOWER 30S LATE TONIGHT AFTER SKIES CLEAR AND AS WINDS BECOME LIGHT. WIDESPREAD FROST IS EXPECTED WITH THE LIGHT WINDS. DAYTIME HEATING WILL QUICKLY WARM TEMPERATURES TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
535 WWUS73 KFSD 120237 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 937 PM CDT MON MAY 11 2015 SDZ038-050-052-053-057>059-063-064-121045- /O.CON.KFSD.FR.Y.0001.150512T0800Z-150512T1300Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 937 PM CDT MON MAY 11 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... * WEATHER CONDITIONS...TEMPERATURES WILL COOL INTO THE LOWER 30S LATE TONIGHT AS WINDS BECOME LIGHT. WIDESPREAD FROST IS EXPECTED WITH THE LIGHT WINDS. DAYTIME HEATING WILL QUICKLY WARM TEMPERATURES TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
891 WWUS73 KFSD 121057 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 557 AM CDT TUE MAY 12 2015 SDZ038-050-052-053-057>059-063-064-121300- /O.CON.KFSD.FR.Y.0001.000000T0000Z-150512T1300Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 557 AM CDT TUE MAY 12 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES IN THE LOWER TO MID 30S AND LIGHT WINDS WILL ALLOW FOR FROST ACROSS THE AREA EARLY THIS MRONING. DAYTIME HEATING WILL QUICKLY WARM TEMPERATURES AND DIMINISH THE FROST THREAT AFTER 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
347 WWUS73 KFSD 121259 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 759 AM CDT TUE MAY 12 2015 SDZ038-050-052-053-057>059-063-064-121400- /O.EXP.KFSD.FR.Y.0001.000000T0000Z-150512T1300Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 759 AM CDT TUE MAY 12 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... DAYTIME HEATING WILL CONTINUE TO STEADILY WARM TEMPERATURES. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at May 11, 12:43 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 11, 12:43 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1243 PM CDT MON MAY 11 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 346 AM CDT MON MAY 11 2015 COLD AND WINDY DAY ON TAP AS STRONG STORM SYSTEM...STILL CENTERED IN NORTHEAST SD EARLY THIS MORNING...SLOWLY LIFTS INTO NORTHERN MN. EXTENSIVE LOW CLOUD COVER EXPECTED TO PERSIST THROUGH THE DAY...WITH ANY ATTEMPTS TO THIN/BREAK OUT LIKELY QUICK TO FILL BACK IN...AS THE COOL TEMPERATURES ALOFT LEAD TO SOME SHALLOW/WEAK INSTABILITY. THIS COMBINED WITH THE WEAK LIFT ACROSS THE AREA SHOULD STILL PRODUCE A FEW SHOWERS. HOWEVER MOISTURE ABOVE THE DEEP STRATUS/STRATOCU LAYER IS SCARCE...SO PRECIP COVERAGE WILL BE ISOLATED TO SCATTERED AT BEST...AND MAINLY NORTH OF I-90. WITH THE CLOUDS AND CORE OF COLD AIR ALOFT SWINGING THROUGH THE AREA TODAY...THINK MOST AREAS WILL SEE TEMPERATURES STRUGGLE TO CLIMB MUCH AND HAVE HIGHS GENERALLY IN THE MID 40S TO AROUND 50. WITH GUSTY NORTHWEST WINDS...IT WILL FEEL ABOUT 5-10 DEGREES COLDER. ANY SHOWERS SHOULD QUICKLY EXIT THE NORTHEAST TONIGHT...AND STRONG SUBSIDENCE BEHIND THE DEPARTING WAVE SHOULD ALLOW FOR CLEARING WEST TO EAST THROUGH THE NIGHT. APPROACHING SURFACE RIDGE WILL ALSO ALLOW WINDS TO DROP OFF...WITH LOCATIONS WEST OF THE JAMES RIVER SEEING THE LIGHTEST WINDS AFTER MIDNIGHT TONIGHT. THE CLEARING SKIES AND COLD AIR MASS WILL ALLOW TEMPERATURES TO DROP INTO THE 30S IN MOST AREAS OVERNIGHT. EXPECT WINDS TO STAY UP ENOUGH TO PREVENT FROST DEVELOPMENT EAST OF THE JAMES RIVER...BUT WITH THE LIGHTER WINDS REACHING OUR WESTERN AREAS AFTER MIDNIGHT...HAVE ADDED MENTION OF FROST TO THE GRIDS FOR LATTER HALF OF TONIGHT. HAVE NOT ISSUED ANY HEADLINES AT THIS POINT...BUT DAY SHIFT MAY HAVE TO CONSIDER IF IT LOOKS LIKE WINDS MAY DROP OFF A BIT MORE THAN CURRENTLY FORECAST. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 346 AM CDT MON MAY 11 2015 TUESDAY LOOKS TO BE A DECENT DAY AS WEAK HIGH PRESSURE SLIDES ACROSS THE REGION. WILL HAVE SEE SOME RECOVERY IN TEMPERATURES WITH MORE SUN AND A RETURN TO A SOUTHERLY FLOW IN OUR WEST BY THE AFTERNOON...AND LOOKING AT HIGHS BACK INTO THE MID 60S THROUGH THE JAMES RIVER VALLEY...TRENDING DOWNWARD TO NEAR 60 EAST OF INTERSTATE 29. ON TUESDAY NIGHT WILL SEE INCREASING MIDLEVEL WARM AIR ADVECTION/ISENTROPIC LIFT DEVELOP ACROSS THE REGION...AS A LOW LEVEL JET STRENGTHENS OVER CENTRAL AND EASTERN SD. MOISTURE LOOKS TO BE PRETTY LIMITED HOWEVER...SO CONFINED ONLY SLIGHT POPS THROUGH THE CHAMBERLAIN TO HURON CORRIDOR LATER AT NIGHT. IT WILL BE A FAIRLY MILD NIGHT AS SOUTHEASTERLY WINDS PICK UP...WITH LOWS NEAR 50 THOUGH OUR SOUTH AND WEST...TO LOWER AND MID 40S ELSEWHERE. ON WEDNESDAY A WEAK SHORTWAVE LIFTS THROUGH WESTERN NEBRASKA INTO CENTRAL SOUTH DAKOTA DURING THE DAY. THERE MAY BE ENOUGH INSTABILITY AND LOW LEVEL CONVERGENCE TO PRODUCE SOME THUNDERSTORMS OVER PORTIONS OF CENTRAL SD IN THE AFTERNOON...WHICH MAY EVENTUALLY MAKE IT INTO OUR FAR WEST. IT WILL BE A WINDY DAY WITH STRONG SOUTHERLY WINDS IN A TIGHTENING GRADIENT/INCREASING MIXED LAYER WINDS. THE GRADUAL WARMING TREND WILL CONTINUE WITH HIGHS LOWER 70S WEST TO MID 60S EAST. A MORE SIGNIFICANT SHORTWAVE LIFTS OUT A WESTERN CONUS UPPER LEVEL TROUGH ON WEDNESDAY NIGHT AND THURSDAY...BRINGING INCREASING SHOWER AND ISOLATED THUNDERSTORM CHANCES DURING THIS TIME FRAME. WITH THE SHOWERS...THURSDAY WILL BE SLIGHTLY COOLER...THOUGH STILL NOT TOO FAR FROM NORMAL WITH HIGHS MOSTLY 60S. FOR THE REMAINDER OF THE EXTENDED...THERE APPEARS TO BE A BREAK IN PRECIPITATION CHANCES FOR FRIDAY...THEN INCREASING CHANCES FOR NEXT WEEKEND AS AN UPPER LEVEL LOW LIFTS OUT OF THE SOUTHWESTERN CONUS. TEMPERATURES LOOK TO WARM BY THE WEEKEND WITH HIGHS NEARING 80 ACROSS OUR SOUTH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1244 PM CDT MON MAY 11 2015 MVFR CEILINGS 1-3K FEET WILL CLEAR FROM THE WEST AND SOUTHWEST 23Z-12/06Z...EXCEPT FROM 12/06Z-12Z IN SOUTHWEST MN. BRIEF AND LOCAL VSBYS 3-5SM -SHRA/DZ UNTIL 12/00Z MAINLY NORTH OF INTERSTATE 90. VFR WILL CONTINUE AFTER CLEARING THROUGH 12/18Z. SURFACE GUSTS OF 25-30 KNOTS FROM THE W TO NW UNTIL 12/00Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JH LONG TERM...JM AVIATION...
Hazardous weather outlook, May 11, 4:35 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 435 AM CDT MON MAY 11 2015 SDZ038-050-052-053-057>059-063-064-120945- BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- 435 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S TONIGHT...AND AREAS OF FROST WILL BE POSSIBLE ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-054>056-060>062-065>071-120945- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-KINGSBURY-BROOKINGS- MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 435 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:22 PM CDT | Tornado Warning | FSD | Lake, Miner | 23 min |
Nearby
Frost Advisories in South Dakota, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.